Alert archive / South Carolina / River Flood Warnings in 2009
River Flood Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Jun 9, 2009, 10:49 PM EDT for 4 counties in South Carolina. It took effect at Jun 10, 2009, 11:17 AM EDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 10:49 PM EDT (02:49 UTC)
- In effect from
- Jun 10, 2009, 11:17 AM EDT
- Expired
- Jun 19, 2009, 10:34 AM EDT
- In force
- 9 days
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Berkeley County, SC, Charleston County, SC, Georgetown County, SC, Williamsburg County, SC
The radar
The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Santee River near Jamestown (JAMS1).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KCHS 100249 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1049 PM EDT TUE JUN 09 2009 SCC015-019-043-089-110249- /O.NEW.KCHS.FL.W.0013.090610T1800Z-000000T0000Z/ /JAMS1.1.ER.090610T1800Z.090612T0600Z.000000T0000Z.NO/ 1049 PM EDT TUE JUN 09 2009 ...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 10 PM TUESDAY THE STAGE WAS 9.6 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE ABOVE FLOOD STAGE EARLY WEDNESDAY AFTERNOON...AND CONTINUE RISING TO 10.3 FEET EARLY FRIDAY MORNING. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
19 follow-up statements
000 WGUS82 KCHS 101518 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1118 AM EDT WED JUN 10 2009 SCC015-019-043-089-111518- /O.EXT.KCHS.FL.W.0013.090610T1517Z-090615T0600Z/ /JAMS1.1.ER.090610T1100Z.090611T1200Z.090614T1800Z.NO/ 1118 AM EDT WED JUN 10 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL LATE SUNDAY NIGHT. * AT 10 AM WEDNESDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 10.7 FEET BY THURSDAY MORNING. FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 110031 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 831 PM EDT WED JUN 10 2009 SCC015-019-043-089-120031- /O.EXT.KCHS.FL.W.0013.000000T0000Z-090615T1200Z/ /JAMS1.1.ER.090610T1100Z.090611T1200Z.090615T0000Z.NO/ 831 PM EDT WED JUN 10 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL MONDAY MORNING. * AT 7 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 10.8 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY EVENING. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 111353 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 953 AM EDT THU JUN 11 2009 SCC015-019-043-089-121353- /O.EXT.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090612T1200Z.000000T0000Z.NO/ 953 AM EDT THU JUN 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 9 AM THURSDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.0 FEET BY FRIDAY MORNING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 121456 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1056 AM EDT FRI JUN 12 2009 SCC015-019-043-089-131456- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090613T0000Z.000000T0000Z.NO/ 1056 AM EDT FRI JUN 12 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 10 AM FRIDAY THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.0 FEET THIS EVENING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 130106 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 906 PM EDT FRI JUN 12 2009 SCC015-019-043-089-140106- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090613T0600Z.000000T0000Z.NO/ 906 PM EDT FRI JUN 12 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 8 PM FRIDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.0 FEET AFTER MIDNIGHT...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 131525 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1125 AM EDT SAT JUN 13 2009 SCC015-019-043-089-141525- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090614T1200Z.000000T0000Z.NO/ 1125 AM EDT SAT JUN 13 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 10 AM SATURDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.3 FEET TOMORROW MORNING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 140114 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 914 PM EDT SAT JUN 13 2009 SCC015-019-043-089-150114- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090614T1200Z.000000T0000Z.NO/ 914 PM EDT SAT JUN 13 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 8 PM SATURDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.3 FEET BY SUNDAY MORNING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 141428 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1028 AM EDT SUN JUN 14 2009 SCC015-019-043-089-151428- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090617T0600Z.000000T0000Z.NO/ 1028 AM EDT SUN JUN 14 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.5 FEET EARLY WEDNESDAY MORNING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 150154 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 954 PM EDT SUN JUN 14 2009 SCC015-019-043-089-160154- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090617T0600Z.000000T0000Z.NO/ 954 PM EDT SUN JUN 14 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 9 PM SUNDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.5 FEET BY EARLY WEDNESDAY MORNING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 151512 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1112 AM EDT MON JUN 15 2009 SCC015-019-043-089-161512- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090615T1800Z.000000T0000Z.NO/ 1112 AM EDT MON JUN 15 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 10 AM MONDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...REMAIN STEADY AROUND 12.3...THEN FALL FRIDAY. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 160112 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 912 PM EDT MON JUN 15 2009 SCC015-019-043-089-170112- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090616T0600Z.000000T0000Z.NO/ 912 PM EDT MON JUN 15 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 8 PM MONDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...THE RIVER WILL REMAIN STEADY AT 12.3 FEET THROUGH THURSDAY EVENING...THEN IT WILL BEGIN TO FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 161508 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1108 AM EDT TUE JUN 16 2009 SCC015-019-043-089-171508- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090617T0000Z.000000T0000Z.NO/ 1108 AM EDT TUE JUN 16 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 10 AM TUESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 12.4 FEET THIS EVENING...THEN FALL. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 170147 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 947 PM EDT TUE JUN 16 2009 SCC015-019-043-089-180147- /O.CON.KCHS.FL.W.0013.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.000000T0000Z.NO/ 947 PM EDT TUE JUN 16 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FURTHER NOTICE. * AT 8 PM TUESDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL TO 12.0 FEET THURSDAY MORNING. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 171457 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1057 AM EDT WED JUN 17 2009 SCC015-019-043-089-181457- /O.EXT.KCHS.FL.W.0013.000000T0000Z-090621T0600Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.090620T1800Z.NO/ 1057 AM EDT WED JUN 17 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL LATE SATURDAY NIGHT. * AT 10 AM WEDNESDAY THE STAGE WAS 11.7 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 180200 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1000 PM EDT WED JUN 17 2009 SCC015-019-043-089-190200- /O.CON.KCHS.FL.W.0013.000000T0000Z-090621T0600Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.090620T1800Z.NO/ 1000 PM EDT WED JUN 17 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE SATURDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL LATE SATURDAY NIGHT. * AT 9 PM WEDNESDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 180201 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1001 PM EDT WED JUN 17 2009 SCC015-019-043-089-190201- /O.CON.KCHS.FL.W.0013.000000T0000Z-090621T0600Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.090620T1800Z.NO/ 1001 PM EDT WED JUN 17 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE SATURDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL LATE SATURDAY NIGHT. * AT 9 PM WEDNESDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 181516 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1116 AM EDT THU JUN 18 2009 SCC015-019-043-089-191516- /O.EXT.KCHS.FL.W.0013.000000T0000Z-090619T1800Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.090619T0600Z.NO/ 1116 AM EDT THU JUN 18 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FRIDAY AFTERNOON. * AT 10 AM THURSDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 190252 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1051 PM EDT THU JUN 18 2009 SCC015-019-043-089-191800- /O.CON.KCHS.FL.W.0013.000000T0000Z-090619T1800Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.090619T0600Z.NO/ 1051 PM EDT THU JUN 18 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * UNTIL FRIDAY AFTERNOON. * AT 10 PM THURSDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
000 WGUS82 KCHS 191434 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1034 AM EDT FRI JUN 19 2009 SCC015-019-043-089-191504- /O.CAN.KCHS.FL.W.0013.000000T0000Z-090619T1800Z/ /JAMS1.1.ER.090610T1100Z.090616T0730Z.090619T0600Z.NO/ 1034 AM EDT FRI JUN 19 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN. * AT 9 AM FRIDAY THE STAGE WAS 9.3 FEET. * FELL BELOW FLOOD STAGE AT 2 AM FRIDAY. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL TO 8.6 FEET TOMORROW MORNING. * AT 10.0 FEET...SWAMPLANDS NEAR JAMESTOWN BECOME FLOODED. LOGGING OPERATIONS AND CATTLE GRAZING IN RIVER BOTTOMLANDS MAY BE AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jun 9, 10:44 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 9, 10:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1044 PM EDT TUE JUN 9 2009 .SYNOPSIS... A WEAK SURFACE TROUGH WILL LINGER OVER THE INLAND CAROLINAS THROUGH THURSDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON FRIDAY AND STALL OVER OR JUST N OF THE AREA THROUGH THE WEEKEND... GRADUALLY DISSIPATING BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A WEAK LEE SIDE TROUGH HAS SHIFTED INTO THE EASTERN MIDLANDS OF SOUTH CAROLINA THIS EVENING AND WILL LINGER THROUGH THE NIGHT. MEANWHILE...HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC. ALOFT...A SHORT WAVE WILL CROSS THE AREA THROUGH MIDNIGHT...BEFORE SHIFTING OFFSHORE DURING THE OVERNIGHT HOURS. THE INTERACTION OF THE SEA BREEZE BOUNDARY AND LEE SIDE TROUGH...AIDED BY LIFT PROVIDED BY THE PASSING SHORT WAVE...HAS ALLOWED A SMALL COMPLEX OF SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE EASTERN MIDLANDS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO THE CHARLESTON TRI-COUNTY AREA THROUGH MIDNIGHT GIVEN A WEAK NORTHWEST STEERING FLOW. HOWEVER...GIVEN THE RATHER STABLE ENVIRONMENT ON THE BACK SIDE OF THE SEA BREEZE AND SUBSIDENCE PROVIDED BY THE ATLANTIC HIGH..EXPECT THESE STORMS TO BE ON A WEAKENING TREND AS THEY SHIFT TOWARD THE COAST. ANY LINGERING CONVECTION SHOULD COME TO AN END SHORTLY AFTER MIDNIGHT AS STRONGER SUBSIDENCE DEVELOPS IN WAKE OF THE DEPARTING SHORT WAVE. SKIES WILL CLEAR AS WELL WHILE WINDS REMAIN DECOUPLED. ALTHOUGH MODEL GUIDANCE AND THE SHORT RANGE ENSEMBLE FORECAST ARE NOT SHOWING ANY STRONG INDICATIONS OF FOG DEVELOPMENT TONIGHT...THE POTENTIAL CERTAINLY REMAINS GIVEN THE GOOD RADIATIONAL COOLING WHICH WILL DEVELOP IN ADDITION TO THE MOIST BOUNDARY LAYER CONDITIONS ALREADY IN PLACE. SINCE THERE WAS LESS RAINFALL ACROSS THE AREA EARLIER TODAY COMPARED TO THE PAST FEW DAYS...THE FOG MAY NOT BE AS WIDESPREAD...SO WILL MAINTAIN PATCHY FOG MENTION IN THE FORECAST FOR NOW. HAVE MADE SOME SLIGHT UPWARD ADJUSTMENTS TO THE LOW TEMPERATURE FORECAST TONIGHT GIVEN THE EXTENSIVE BOUNDARY LAYER MOISTURE IN PLACE. EXPECT LOW TEMPERATURES FROM AROUND 70 TO THE LOWER 70S ACROSS MOST OF THE AREA. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... DEEP LAYERED RIDGING OVER THE WRN GOMEX AND THE LWR MISS RIVER VALLEY WILL EXTEND NE INTO THE SE STATES...SETTLING IN ON TOP OF THE LEE SIDE TROUGH OVER THE INLAND CAROLINAS. INCREASING HEIGHTS AND THICKNESSES WILL FORCE ABOVE NORMAL TEMPS TO CONTINUE WITH MAX TEMPS REACHING THE MID-90S AWAY FROM THE COAST. A FEW LOCATIONS IN INLAND SE GA MAY EVEN REACH THE UPPER 90S. THE EXPECTED DEVELOPMENT OF THE SEABREEZE SHOULD HOLD BACK TEMPS CLOSER TO 90 DEGREES CLOSER TO THE COAST AND THE MID-80S ALONG THE SHORES. WITH DEWPOINTS EXPECTED TO REACH THE MID-UPR 60S INLAND AND REMAIN IN THE LOW 70S NEAR THE COAST...MAX HEAT INDEX VALUES WILL REACH THE 101-103 DEGREE RANGE FOR MANY LOCATIONS. THOUGH THIS IS BELOW HEAT ADVY CRITERIA...THIS WILL BE THE FIRST TIME THIS YEAR THAT THIS LEVEL OF HEAT WILL BE EXPERIENCED AND NECESSARY PRECAUTIONS GUARDING AGAINST HEAT-RELATED PROBLEMS SHOULD BE TAKEN. PRECIP CHCS WILL AGAIN REMAIN LOW DUE TO THE BUILDING RIDGE AND THE LACK OF ANY FOCUSING MECHANISMS OUTSIDE OF THE SEABREEZE AND PURE CONVECTION. STRONG SFC-BASED INSTABILITY WILL REMAIN /CAPES OVER 3000 J/KG...LI NEAR -6 DEG C...PWAT NEAR 1.6 INCHES... CONVECTIVE TEMPS AROUND 90 AND LITTLE CINH/ BUT A MODEST CAP AND THE SFC CONVERGENCE ONLY BETWEEN THE TROF AND THE SEABREEZE WILL KEEP POPS IN THE SLGT CHC RANGE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... ANY LINGERING CONVECTION GOING INTO WED NIGHT WILL BE SHORT-LIVED AS THE LOSS OF DAYTIME HEATING AND THE PROGRESSION OF THE SEABREEZE WILL AGAIN DISSIPATE ANY SHWRS/TSTMS. MOSTLY CLEAR SKIES WILL PREVAIL...AND FOG PROSPECTS REMAIN TOO UNCERTAIN TO INCLUDE ATTM. LOWS WILL AGAIN RANGE FROM THE MID-UPR 60S AWAY FROM THE COAST TO THE MID 70S NEAR THE SHORES. THURSDAY WILL AGAIN FEATURE DEEP-LAYERED RIDGING WITH ONLY THE SEABREEZE AVAILABLE AS THE PRIMARY CONVECTIVE MECHANISM. SIMILAR SFC-BASED INSTABILITY PARAMETERS WILL AGAIN BE PRESENT...BUT WITH THE INLAND TROUGH STARTING TO MAKE SOME PROGRESS TO THE COAST PRECIP COVERAGE MAY BE A LITTLE BETTER THAN WED. THUS...HAVE NUDGED POPS INTO THE LOW-END CHC CATEGORY. ANY LINGERING PRECIP WILL AGAIN BE SHUT DOWN BY THE EVENING WITH MOSTLY CLEAR SKIES PREVAILING OVERNIGHT. LOWS AGAIN WILL RANGE FROM THE MID-UPR 60S AWAY FROM THE COAST TO THE MID 70S NEAR THE SHORES. THE DEEP LAYERED RIDGE LOOKS TO BREAK DOWN AND RETROGRADE TO THE S FRIDAY...ALLOWING FOR LOWERING HEIGHTS AND COOLER MIDLVLS OVER THE AREA. THE SEABREEZE AND THE EXITING SFC TROUGH WILL REMAIN THE PRIMARY FOCUS FOR CONVECTION...SO HAVE MAINTAINED 20/30 POPS OVER THE AREA. MAX TEMPS WILL BE A BIT COOLER WITH THE SLIGHT INCREASE IN CLOUDS AND THE LOWERING HEIGHTS...WITH HIGHS IN THE LOW 90S AWAY FROM THE COAST AND MID 80S ALONG THE SHORES. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE MID 70S CLOSER TO THE COAST. OVER THE WEEKEND INTO EARLY NEXT WEEK...A WEAK COLD FRONT WILL SLOWLY APPROACH FROM THE NW BUT WILL RUN INTO RESIDUAL LOW-MID LVL RIDGING THAT WILL BLOCK ITS PROGRESS THROUGH THE AREA. IT LOOKS TO STALL OVER OR JUST N OF THE CHS CWFA THROUGH THE WEEKEND BEFORE DISSIPATING EARLY NEXT WEEK. THUS...WITH LITTLE AIRMASS CHANGE EXPECTED IN THE EXTENDED...WILL MAINTAIN MAX TEMPS GENERALLY AROUND 90 WITH MIN TEMPS GENERALLY AROUND 70 AND POPS NO HIGHER THAN 30 PERCENT. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... HAVE INITIATED 00Z TAF PERIOD WITH VFR CONDITIONS FOR BOTH KCHS AND KSAV UNTIL EARLY WEDNESDAY MORNING. LIGHT TO CALM WINDS AND MAINLY CLEAR SKIES WILL ALLOW DECENT RADIATIONAL COOLING OVERNIGHT WHICH COULD LEAD TO SOME MVFR VISIBILITIES ACROSS THE AREA. THUS HAVE MAINTAINED MVFR TEMPO GROUPS AT BOTH SITES...WITH LOWER VISIBILITIES MORE LIKELY AT KCHS AS MAJORITY OF ANY AFTERNOON PRECIP FEEL ACROSS SOUTHEAST SOUTH CAROLINA. EXPECT WINDS TO SHIFT SOUTHERLY WEDNESDAY AFTERNOON AND COULD SEE SOME SCATTERED ACTIVITY DEVELOP ALONG THE SEABREEZE...YET WILL EXCLUDE ANY MENTION FOR NOW AS CONFIDENCE REMAINS LOW THAT EITHER SITE WILL BE AFFECTED. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. SHALLOW GROUND FOG MAY REDUCE VISIBILITIES DURING THE EARLY MORNING HOURS. THE CHANCES FOR TSTMS TO IMPACT EITHER TERMINAL THROUGH SUNDAY IS LOW. && .MARINE... A WEAK AREA OF LOW PRESSURE OVER THE NEARBY ATLANTIC JUST EAST OF THE COASTAL WATERS WILL SHIFT SLOWLY EAST AND AWAY FROM THE AREA TONIGHT AND WEDNESDAY. MEANWHILE...A LEE SIDE TROUGH OVER THE CAROLINA MIDLANDS AND INTO SOUTH CENTRAL GEORGIA WILL PERSIST THROUGH THURSDAY IN RESPONSE TO MID AND UPPER LEVEL RIDGING FROM THE GULF OF MEXICO ACROSS THE SE STATES. DURING THE SAME TIME THE ATLANTIC RIDGE IS FOUND TO THE SE OF THE LOCAL WATERS. BY THURSDAY NIGHT AND FRIDAY...THE MID AND UPPER LEVEL RIDGE WILL FLATTEN ACROSS THE AREA AND THIS WILL ALLOW THE LEE SIDE TROUGH TO DRIFT CLOSER TO THE REGION. THE TROUGH WILL THEN PERSIST JUST INLAND OVER THE SE THROUGH THE WEEKEND. GENERALLY LIGHT WINDS AND SMALL SEAS ACROSS THE MARINE COMMUNITY TONIGHT AND WEDNESDAY...EVEN WITH SEA BREEZE CIRCULATIONS. WINDS AND SEAS WILL THEN RISE SLIGHTLY WEDNESDAY NIGHT AND THURSDAY WITH AN INCREASE IN 1000 MB GEOSTROPHIC WINDS ACROSS THE AREA. SEA BREEZE EFFECTS IN CHARLESTON HARBOR WILL PRODUCE WINDS OF AT LEAST 15 KT THURSDAY AFTERNOON/EVENING....BUT ELSEWHERE NO MORE THAN 10-15 KT TO OCCUR. THERE IS AN INCREASE IN THE PRESSURE GRADIENT BETWEEN THE ATLANTIC RIDGE AND INLAND TROUGH THURSDAY NIGHT...AND THAT ALONG WITH THE NOCTURNAL LOW LEVEL JET WILL ALLOW FOR WINDS AND SEAS TO BE AS HIGH AS 15 OR 20 KT AND 4-5 FT RESPECTIVELY. A MODERATELY STRONG PRESSURE GRADIENT FRIDAY THROUGH SUNDAY...ALONG WITH NOCTURNAL LOW LEVEL JET AND AFTERNOON/EVENING SEA BREEZE INFLUENCES WILL ALLOW FOR WINDS UP TO AT LEAST 15 KT...WITH SEAS AT LEAST 3-4 FT. WATERSPOUTS...MOST CONDITIONS AGAIN APPEAR FAVORABLE FOR WATERSPOUT DEVELOPMENT ON WEDNESDAY...SUCH AS LIGHT WINDS...80 DEGREE OR HIGHER WATER TEMP...MODEST INSTABILITY AND WEAK SHEAR. HOWEVER...THE AMOUNT OF MOISTURE WILL BE SUSPECT...WITH PWATS LESS THAN 1.5 INCHES AND DEW POINT DEPRESSIONS OF SOME 5 TO 8 DEGREES DURING MOST OF THE DAY. FOR THAT REASON WE WILL NOT INCLUDE ANY MENTION OF WATERSPOUTS IN ANY FORECAST PRODUCTS...BUT GIVEN LAND BREEZE BOUNDARY EARLY IN THE DAY AND THE DEVELOPING SEA BREEZE DURING THE LATE MORNING AND EARLY AFTERNOON...ALL MARINE INTERESTS WEDNESDAY SHOULD REMAIN ALERT TO THE POSSIBILITY OF WATERSPOUTS DURING THE FAVORABLE MORNING AND EARLY AFTERNOON HOURS BEFORE THE SEA BREEZE PUSHES INLAND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ/JHP
Hazardous weather outlook, Jun 9, 8:49 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 849 AM EDT TUE JUN 9 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 849 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 10:25 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1025 PM EDT TUE JUN 9 2009 SCZ043>045-100330- BERKELEY-DORCHESTER-INLAND COLLETON- 1025 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON...NORTHERN DORCHESTER AND WEST CENTRAL BERKELEY COUNTIES THROUGH 1130 PM EDT... AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR DUNCAN CHAPEL... OR ABOUT OVER INDIAN FIELD...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...INDIAN FIELD... REEVESVILLE...RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH 1130 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Nearby
River Flood Warnings in South Carolina, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.